Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Memory Problems and Pain
    avatar
    77grace posted:
    Hi,I have Chronic pain and recently my Dr. has started me on an anti depressant ,hoping it would help with Pain!I am not new here just have not been around for awhile!
    Anyway ,I remember thaT a few of you had simalar problems and i was wondering how long it took to get off the anti depressants and feel somewhat normal again!
    I tried to stop it sudenly ,(My Dr. knew) and what a terrible weekend I had!
    My memory now is worse and its scarey for me!
    I need help!
    Love to all 77grace
    Reply
     
    avatar
    dfromspencer responded:
    Hiya, Grace

    I had the same problem, trying to get off the antidepressant. I, i guess i should say my dr., and i wanted to get me off them. So, i had to wean off them over time. It took about one year for me to get down to a small level, enough to finally quit.

    I hope yours wasn't that high, and it won't take you as long?

    Best wishes!!!

    Dennis
     
    avatar
    Peter Abaci, MD responded:
    77grace,

    Antidepressants have been used in treating pain for quite some time. Historically, certain antidepressants have been used to help in the treatment of nerve pain problems. More recently, antidepressants have started to get used in treating musculoskeletal pain problems like fibromyalgia. Because mood changes like depression often accompany chronic pain, antidepressants frequently get used to treat concurrent depression, as well.

    Unfortunately, antidepressants can have significant side effects for the user, and in some cases can leave a person just not feeling like themselves. When the problems and side effects seem to outweigh the benefits, then it is reasonable to talk to your doctor about the best way to wean off of the medication.
     
    avatar
    77grace replied to Peter Abaci, MD's response:
    Hi Dr.Abaci,
    Yes,I definatly agree with that!!I forgot to bring my Trazadone on Vacation,1 week and then thought I could stop taking another because I had not been on it very long,Very bad and I felt really strange !
    Take care,77grace
     
    avatar
    77grace replied to dfromspencer's response:
    Hi Dennis,
    Well I am happy to say that I only took this one antidepressant for about 3 months,I think? So,first while on vacation during the holidays I forgot to bring my Trazadone!I called and spoke with a Dr. and his concern seemed more about my sleep,but the newer one helped my sleep so I thought I would be O.K.but then I ran low on this new one !I asked my Dr. about just stopping and he kinda left it up to me!
    Anyway,about 4 days latter after a horrible weekend I asked to taper off.so I am! I do feel better now !
    Thanks,77grace
     
    avatar
    annette030 responded:
    Hi, Grace

    I have been on a number of different antidepressants over the years, no problem getting off of them, just stopped taking them.

    I have little memory of about three months solid though while I was on trazedone I think, I don't take any of them at all anymore, due to the memory problems.

    Best of luck to you.

    Take care, Annette


    Featuring Experts

    Peter Abaci, MD , is certified in anesthesia and pain management by the American Board of Anesthesiology. Dr. Abaci received his undergraduate educat...More

    Helpful Tips

    neck/skull pain
    I have exactly the same pain problem from the sound of it. Does it feel like a hot slicing pain in the neck and an irritated nerve running ... More
    Was this Helpful?
    0 of 2 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.